How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 4997
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My lab has had diarrhea days no blood in stool, giving her

Customer Question

My lab has had diarrhea for 4 days no blood in stool, giving her anti diarrhea medicine(for humans) over the counter medicine.stool is very loose and dark. Her stomach is growling and has had very bad gas.today for the first time she didn't eat.
Submitted: 9 months ago.
Category: Dog Veterinary
Expert:  Drhollowayvet replied 9 months ago.

Hello this is Dr. Holloway but you can call me Dr. H.

I am sorry to hear your senior pet is experiencing diarrhea. There are many things that can cause this in senior pets that are generally not as mild as in younger pets. Diarrhea and not eating can be a sign of serious internal illness. The dark stool also worries me.

Can you tell me the name of the human anti-diarrheal you gave her? Thanks

- Dr. H